Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 35, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 10, 2020, 11:12 AM CDT for Canadian County, Oklahoma County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2020, 11:12 AM CDT (16:12 UTC)
- Expired
- Jul 10, 2020, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Canadian County, OK, Oklahoma County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 11:27 AM CDT | FLASH FLOOD | Bethany, OK | PICTURE REPORTS ON TWITTER. CARS SUBMERGED IN BETHANY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
316
WGUS54 KOUN 101612
FFWOUN
OKC017-109-101915-
/O.NEW.KOUN.FF.W.0035.200710T1612Z-200710T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
1112 AM CDT Fri Jul 10 2020
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Western Oklahoma County in central Oklahoma...
East central Canadian County in central Oklahoma...
* Until 215 PM CDT.
* At 1112 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Oklahoma City, southern Edmond, Midwest City, Del City, Yukon,
Bethany, Mustang, Warr Acres, The Village, Spencer, Nichols Hills,
Nicoma Park, Valley Brook, Tinker Air Force Base, Forest Park,
Woodlawn Park, Lake Aluma and Smith Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3538 9733 3538 9772 3549 9776 3558 9772
3566 9749 3566 9737
FLASH FLOOD...RADAR INDICATED
$$
BRB1 follow-up statement
826
WGUS74 KOUN 101716
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
1216 PM CDT Fri Jul 10 2020
OKC017-109-101915-
/O.CON.KOUN.FF.W.0035.000000T0000Z-200710T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oklahoma OK-Canadian OK-
1216 PM CDT Fri Jul 10 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
WESTERN OKLAHOMA AND EAST CENTRAL CANADIAN COUNTIES...
At 1213 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated and reports received.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Although heavy rain has moved out of the OKC metro area, although
light to moderate rain continues. Earlier heavy rains have resulted
in flooding and flash flooding and this threat will continue for
another couple of hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3538 9733 3538 9772 3549 9776 3558 9772
3566 9749 3566 9737
FLASH FLOOD...RADAR INDICATED
$$
BRBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 6:17 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 10, 6:17 AM CDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Norman OK
617 AM CDT Fri Jul 10 2020
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 252 AM CDT Fri Jul 10 2020
Elevated convection has developed over much of central Kansas,
extending in a more isolated fashion into south-central Kansas.
These showers and storms may affect parts of north-central into
eastern Oklahoma later this morning. The risk of severe storms
is low this morning.
Heat and humidity will drive the heat indices into advisory levels
over much of our forecast area today. We have extended the Heat
Advisory for today to match the geographical area affected
tomorrow, based on the currently-forecast heat indices...and with
the assumption that our dewpoint temperature forecasts are, if
anything, too low.
In summary, there are low chances for showers/thunderstorms this
morning over our northeastern counties. Otherwise, expect hot and
humid conditions through tonight.
&&
.LONG TERM...
(Saturday through Thursday)
Issued at 214 AM CDT Fri Jul 10 2020
With the center of the strong upper high over NM, the eastern part
of the southern plains are exposed this weekend to any features in
the southern part of the jet stream. A weak front is expected to
move into northern and possibly central Oklahoma Saturday afternoon.
The weak convergence and the very hot and humid air mass is the
reason for thunderstorm chances there later in the afternoon and
evening. There is a signal for a weak short-wave trough to move
through the northern part of the upper high late Sunday and early
Monday which will bring the next chance for thunderstorms. This is
basically the extent of rain chances from Saturday through the next
week. The main hazard Saturday will be the extreme heat and
humidity. It will likely be the hottest day of the year so far. A
heat advisory is in effect Saturday afternoon for north central,
central, and southwestern Oklahoma, Chickasaw Nation, and adjacent
parts of Choctaw Nation. Beyond the weekend the upper high drifts
slowly east into Arkansas with very hot conditions continuing in the
southern plains.
&&
.AVIATION...
(12Z TAFS)
Issued at 615 AM CDT Fri Jul 10 2020
A cluster of strong thunderstorms over south-central Kansas will
likely expand south into north-central Oklahoma early this
morning. KPNC is the only TAF site in our forecast area in the
path of these storms. By midday, storms should be confined to
eastern Oklahoma, as they gradually dissipate. Otherwise, expect
VFR conditions with mainly southerly winds.
CmS
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 97 78 106 74 / 10 0 20 20
Hobart OK 103 78 109 75 / 10 0 0 10
Wichita Falls TX 101 78 107 76 / 0 0 0 10
Gage OK 102 76 107 71 / 10 0 10 10
Ponca City OK 96 77 101 71 / 20 10 20 30
Durant OK 97 76 102 76 / 10 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT Saturday for OKZ005>008-011>013-
017>020-023>048-050>052.
TX...Heat Advisory until 7 PM CDT Saturday for TXZ083>090.
&&
SHORT TERM...23
LONG TERM....09
AVIATION...23Hazardous weather outlook, Jul 10, 11:04 AM CDT, 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1104 AM CDT Fri Jul 10 2020 OKZ004>048-050>052-TXZ083>090-111615- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-Noble- Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-Beckham- Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland- Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-Tillman- Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson- Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-Foard-Wilbarger- Wichita-Knox-Baylor-Archer-Clay- 1104 AM CDT Fri Jul 10 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms and Heavy Rainfall... Thunderstorms with strong to severe wind gusts across central Oklahoma will continue to move southward into southern Oklahoma through early afternoon. Overall intensity should decrease but the threat of strong winds will persist. Heavy rainfall could cause localized flooding, especially in urban areas. .Heat... Heat index values of 100 to 105 are possible in far southern Oklahoma and portions of north Texas today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Low thunderstorm chances return Saturday night north of Interstate 40 and east of U.S. 81. Strong to severe thunderstorms capable of damaging wind gusts up to 60 mph and quarter size hail will be possible Saturday night in north central Oklahoma. .Heat... A heat advisory is in effect throughout much of central and western Oklahoma, apart from the northwest. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jul 10, 10:02 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1002 AM CDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM TSTM WND GST 1 NW WATONGA 35.86N 98.42W
07/10/2020 M59 MPH BLAINE OK AWOS
&&
ZWINKLocal storm report, Jul 10, 10:20 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1020 AM CDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM TSTM WND GST 8 W EDMOND 35.64N 97.62W
07/10/2020 E60 MPH OKLAHOMA OK BROADCAST MEDIA
RELAYED BY BROADCAST MEDIA IN NWSCHAT. ESTIMATED 60-65MPH
&&
ZWINKLocal storm report, Jul 10, 10:39 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1039 AM CDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND GST 4 SW EL RENO 35.50N 98.02W
07/10/2020 E62 MPH CANADIAN OK AWOS
AWOS REPORT
&&
ZWINKLocal storm report, Jul 10, 10:58 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1058 AM CDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM TSTM WND GST 1 NW BETHANY 35.52N 97.66W
07/10/2020 M58 MPH OKLAHOMA OK ASOS
&&
ZWINKLocal storm report, Jul 10, 11:01 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1101 AM CDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM TSTM WND GST 4 SE YUKON 35.48N 97.72W
07/10/2020 E60 MPH CANADIAN OK TRAINED SPOTTER
RELAYED THROUGH NWSCHAT
&&
ZWINKLocal storm report, Jul 10, 11:11 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1111 AM CDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND GST 2 SSW MINCO 35.29N 97.96W
07/10/2020 M63 MPH GRADY OK MESONET
&&
ZWINKThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:10 PM CDT | Special Weather Statement | OUN | Grant | 35 min |
| Jul 9, 10:54 PM CDT | Special Weather Statement | OUN | Grant | 36 min |
| Jul 9, 10:56 PM CDT | Special Weather Statement | OUN | Noble | 34 min |
| Jul 9, 11:16 PM CDT | Special Weather Statement | OUN | Grant | 29 min |
| Jul 10, 6:32 AM CDT | Special Weather Statement | OUN | Grant | 28 min |
| Jul 10, 6:39 AM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 51 min |
| Jul 10, 7:08 AM CDT | Special Weather Statement | OUN | Garfield, Grant, Kay, Noble | 52 min |
| Jul 10, 7:13 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 47 min |
| Jul 10, 7:45 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 45 min |
| Jul 10, 7:54 AM CDT | Special Weather Statement | OUN | Garfield | 21 min |
| Jul 10, 8:00 AM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 30 min |
| Jul 10, 8:02 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 43 min |
| Jul 10, 8:11 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 34 min |
| Jul 10, 8:29 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 61 min |
| Jul 10, 8:34 AM CDT | Areal Flood Advisory | OUN | Grant | 3 hr |
| Jul 10, 8:41 AM CDT | Special Weather Statement | OUN | Alfalfa, Major, Woods | 49 min |
| Jul 10, 8:43 AM CDT | Special Weather Statement | OUN | Canadian | 32 min |
| Jul 10, 8:46 AM CDT | Special Weather Statement | OUN | Kingfisher | 29 min |
| Jul 10, 8:50 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 25 min |
| Jul 10, 8:55 AM CDT | Areal Flood Advisory | OUN | Garfield | 3 hr |
| Jul 10, 9:05 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 40 min |
| Jul 10, 9:11 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Garfield, Kingfisher, Major | 49 min |
| Jul 10, 9:24 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Garfield, Kingfisher | 66 min |
| Jul 10, 9:29 AM CDT | Areal Flood Advisory | OUN | Kay | 2 hr |
| Jul 10, 9:39 AM CDT | Special Weather Statement | OUN | Oklahoma | 36 min |
| Jul 10, 9:53 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Logan, Oklahoma | 52 min |
| Jul 10, 10:09 AM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 3 hr |
| Jul 10, 10:21 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 54 min |
| Jul 10, 10:38 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 67 min |
| Jul 10, 10:45 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 45 min |
| Jul 10, 11:12 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Garvin, Grady, McClain, Stephens | 48 min |
| Jul 10, 11:13 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma, Pottawatomie | 47 min |
| Jul 10, 11:22 AM CDT | Areal Flood Advisory | OUN | Cleveland, McClain | 113 min |
| Jul 10, 11:30 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 45 min |
| Jul 10, 11:59 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Murray | 46 min |
| Jul 10, 12:20 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 40 min |
| Jul 10, 12:59 PM CDT | Special Weather Statement | OUN | Carter, Murray | 46 min |
| Jul 10, 1:14 PM CDT | Heat Advisory | OUN | Alfalfa, Atoka, Beckham, Bryan, Caddo, Canadian and 37 more | 3 days |
| Jul 10, 1:34 PM CDT | Special Weather Statement | OUN | Johnston, Love, Marshall | 41 min |
| Jul 10, 1:40 PM CDT | Special Weather Statement | OUN | Hughes | 50 min |
| Jul 10, 2:50 PM CDT | Special Weather Statement | OUN | Bryan | 25 min |
| Jul 10, 3:00 PM CDT | Heat Advisory | OUN | Atoka, Bryan, Love, Marshall | 22 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.